I was previously taking the combined oral contraceptive but because I had a migraine (w/ aura) I was taken off it. I have now been described the POP. I am going on holiday soon but have not started my course of POP (cerazette) but am due on my period during this time. I have heard of using norethisterone to delay a period. Would this be safe for me to do so after having experienced a migraine before?
Welcome to ehealthforum,
The migraine headaches can get aggravated by use of combined hormonal pills. If you wish to delay your periods, you should consider visiting your doctor/gynecologist for getting prescription of pills for postponement of periods. Norethisterone can also aggravate migraine attack (frequency and severity). Discuss with your doctor/gynecologist about safer options, and avoid self medication. Cerazette is usually prescribed to women with migraine as it is newer and safer pill that reduces incidence. You should consider visiting your doctor/gynecologist if you develop symptoms suggestive of side effects.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.